Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 142, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 20, 2005, 4:21 PM EDT for Anderson County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2005, 4:21 PM EDT (20:21 UTC)
- Expired
- Jun 20, 2005, 5:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Anderson County, TN
The radar
The Knoxville radar (KMRX), 75 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1262 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 202021 SVRMRX TNC001-202100- /O.NEW.KMRX.SV.W.0142.050620T2021Z-050620T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 421 PM EDT MON JUN 20 2005 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ANDERSON COUNTY IN EAST TENNESSEE * UNTIL 500 PM EDT * AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER SOUTH CENTRAL ANDERSON COUNTY...OR ABOUT NEAR OAK RIDGE...AND MOVING SOUTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE OVER SOUTHERN ANDERSON COUNTY AT THROUGH 500 PM EDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3601 8409 3616 8429 3603 8437 3589 8422 $$
1 follow-up statement
000 WWUS54 KMRX 202045 SVSMRX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 445 PM EDT MON JUN 20 2005 TNC001-202100- /O.CON.KMRX.SV.W.0142.000000T0000Z-050620T2100Z/ ANDERSON TN- 445 PM EDT MON JUN 20 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 PM EDT FOR ANDERSON COUNTY... AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME SOUTH CENTRAL ANDERSON COUNTY...OR ABOUT NEAR OAK RIDGE. THE STORM WAS NEARLY STATIONARY. THE SEVERE THUNDERSTORM WILL REMAIN OVER OAK RIDGE AND OLIVER SPRINGS AREAS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3602 8410 3616 8429 3604 8433 3594 8423 $$ TD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:15 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 20, 3:15 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 315 PM EDT MON JUN 20 2005 .SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...AFTERNOON/EVENING CONVECTION WILL DIMINISH WITH SUNSET AS THE AIR MASS BEGINS TO STABILIZE. STRONG HIGH PRESSURE WILL REMAIN ANCHORED TO OUR WEST WITH AN UPPER LOW CONTINUING TO ROTATE OVER THE CAROLINAS. SKIES WILL CLEAR AS CONVECTION ENDS TONIGHT AND SURFACE WIND FIELDS WILL BECOME LIGHT. AS A RESULT...PATCHY FOG IS EXPECTED TO DEVELOP TOWARD MORNING...MAINLY WHERE RAIN RECENTLY FELL. ON TUESDAY...THE UPPER LOW WILL WEAKEN AND BEGIN TO FILL. THE AIR MASS WILL AGAIN BECOME AT LEAST MARGINALLY UNSTABLE...HOWEVER...WITH LIMITED MOISTURE AND LIFT...EXPECT AFTERNOON CONVECTION TO REMAIN ISOLATED WITH BEST CHANCE OVER EASTERN MOUNTAINS. MODEL GUIDANCE REMAINS REASONABLE AND WILL NOT STRAY FAR FROM THESE NUMBERS FOR TEMPERATURES. .LONG TERM (WEDNESDAY THROUGH MONDAY)...COOL FRONT DROPS S INTO THE FA ON WED AND USED A CHC POP FOR SW VA/NE TN AND THE CUMBERLAND PLATEAU REGION NEAR THE KENTUCKY BORDER WITH SLGT CHC FOR THE REMAINING COUNTIES IN THE FA. MAINTAINED THIS IDEA THROUGH WED NITE AS BOUNDARY BUILDS S TWD THE GA BORDER. UPR RIDGING FINALLY BUILDS E TO INCLUDE TN VLY AND SRN APPALACHIANS IN A PERIOD OF ABV NORMAL WARMTH AND SUPPRESSED TSRA CHANCES. INTRODUCED SLGT CHC FOR CONVECTION ONCE AGAIN SUNDAY AND SUNDAY NIGHT MAINLY ACROSS SW VA/NE TN...NRN CUMBERLAND PLATEAU AND NRN MTN GROUP AS MODELS GIVE SOME INDICATION OF UPR TROFFING ACROSS NERN U.S. WHICH MAY PUSH A FRONTAL BOUNDARY INTO THE CENTRAL APPALACHIANS PROVIDING A SMALL CHC FOR TSRA DEVELOPMENT IN THESE AREAS. USED A DRY FCST FOR MON AS UPR RIDGING STILL PRESENT IN THE VCNTY AND OFFENDING FRONTAL BOUNDARY SLIPS A LITTLE FARTHER N AWAY FROM THE FA. STYAED FAIRLY CLOSE TO TEMP GUIDANCE WED THRU FRI BUT DIDNT WANT TO GO QUITE AS WARM AS SUGGESTED MAXES SAT-MON SO TRIMMED THESE NUMBERS SLIGHTLY. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 63 85 65 91 / 20 20 10 20 KNOXVILLE MCGHEE TYSON AIRPORT, TN 60 83 62 89 / 20 20 10 20 OAK RIDGE, TN 61 83 63 89 / 20 20 10 20 TRI CITIES AIRPORT, TN 58 80 60 86 / 20 20 20 30 && .MRX WATCHES/WARNINGS/ADVISORIES... NC......NONE. TN......NONE. VA......NONE. && MJB/TH
Hazardous weather outlook, Jun 20, 5:00 AM EDT, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 500 AM EDT MON JUN 20 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-210900- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 500 AM EDT (400 AM CDT) MON JUN 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA THIS AFTERNOON AND EVENING...WITH A FEW ISOLATED STORMS POSSIBLY BECOMING SEVERE. THE MAIN THREATS FROM THIS STORMS WILL BE THE POSSIBILITY OF DAMAGING WINDS...LARGE HAIL UP TO THE SIZE OF A NICKEL...AND LOCALLY HEAVY RAINFALL WHICH MAY CAUSE SOME FLOODING OF LOW LYING AND FLOOD PRONE AREAS. .DAYS TWO THROUGH SEVEN (TUESDAY THROUGH SUNDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. DMG
In the hours before
Local storm report, Jun 20, 1:46 PM EDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
146 PM EDT MON JUN 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL TELLICO PLAINS 35.37N 84.30W
06/20/2005 0.75 INCH MONROE TN LAW ENFORCEMENT
PENNY SIZE HAIL AT TELLICO AND MT. VERNON. REPORTED BY
DIEPATCH.
0130 PM TSTM WND DMG TELLICO PLAINS 35.37N 84.30W
06/20/2005 MONROE TN LAW ENFORCEMENT
NUMEROUS TREES DOWN IN TELLICO AND MT. VERNON. REPORTED
BY DISPATCH.
&&
COLEThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 1:08 PM EDT | Severe Thunderstorm Warning | MRX | Monroe | 38 min |
| Jun 20, 2:38 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Monroe | 52 min |
| Jun 20, 3:54 PM EDT | Severe Thunderstorm Warning | MRX | Marion | 66 min |
| Jun 20, 4:02 PM EDT | Severe Thunderstorm Warning | MRX | Knox | 43 min |
| Jun 20, 4:28 PM EDT | Severe Thunderstorm Warning | MRX | Loudon, Roane | 77 min |
| Jun 20, 4:58 PM EDT | Severe Thunderstorm Warning | MRX | Marion | 32 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.